MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, fenestrated bipolar forceps plastic of the tip was broken, and a fragment fell inside of the patient, the fragment was retrieved during the same procedure.The procedure was converted to laparoscope surgery.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use and no issue was noted.The instrument was in use for more than 10 minutes.The tip was not moved well so the customer confirmed the instrument and found a crack.The instrument was removed with the cannula.The instrument fully broke during reprocessing.The instrument did not collide with any other instruments or other hard materials during a surgical procedure.The fragment did not fall inside of the patient during instrument tip or accessory collision.Upon final removal of the instrument, the instrument was removed with the cannula.No fragments fell inside the patient.The procedure was converted to laparoscopic surgery and fenestrated bipolar forceps were used.No additional ports were placed or port incisions increased.No injury was reported.The patient did not return to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.The instrument is available for return.
 
Additional Manufacturer Narrative
The event investigation is in progress.An return material authorization (rma) was issued to the customer requesting to have the intuitive surgical, inc.(isi) device returned.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
Updated sections: d9, h3, annex codes: g, b, c, d device evaluation: intuitive surgical, inc.(isi) did receive the fenestrated bipolar forceps instrument to perform failure analysis (fa) and was able to confirm and replicate the customer reported complaint.The instrument was found to have a broken distal clevis at the base of the clevis.The broken piece was not returned, measuring roughly 0.0770# x 0.1515# in size.The clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis do not show damage.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21407986
Report Number2955842-2025-01790
Device Sequence Number15507632
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)260731(10)K10240725
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10240725 0039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown